Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/100376
Title: A general method for constructing curved traversable wormholes in (2+1)-dimensional spacetime
Authors: Saw, Vee-Liem
Chew, Lock Yue
Issue Date: 2012
Source: Saw, V.-L., & Chew, L. Y. (2012). A general method for constructing curved traversable wormholes in (2+1)-dimensional spacetime. General Relativity and Gravitation, 44(12), 2989-3007.
Series/Report no.: General relativity and gravitation
Abstract: We develop a general method for constructing curved traversable wormholes in (2+1)-dimensional spacetime, by generating surfaces of revolution around smooth curves. Application of this method to a straight line gives the usual spherically symmetric wormholes. The physics behind (2+1)-d curved traversable wormholes is discussed based on solutions to the Einstein field equations when the tidal force is zero. The Einstein field equations are found to reduce to one equation whereby the mass-energy density varies linearly with the Ricci scalar, which signifies that our (2+1)-d curved traversable wormholes are supported by dust of ordinary and exotic matter without radial tension nor lateral pressure. With this, two examples of (2+1)-d curved traversable wormholes: the helical wormhole and the catenary wormhole, are constructed and we show that there exist geodesics through them supported by non-exotic matter. This general method is applicable to our (3+1)-d spacetime.
URI: https://hdl.handle.net/10356/100376
http://hdl.handle.net/10220/16285
DOI: 10.1007/s10714-012-1435-3
Rights: © 2012 Springer Science+Business, LLC.
Fulltext Permission: none
Fulltext Availability: No Fulltext
Appears in Collections:SPMS Journal Articles

SCOPUSTM   
Citations 50

6
Updated on Jan 19, 2023

Web of ScienceTM
Citations 20

6
Updated on Jan 26, 2023

Page view(s) 20

596
Updated on Jan 26, 2023

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.